MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 31GA 6MM 10BAG 500CS; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 31GA 6MM 10BAG 500CS; PISTON SYRINGE
Model Number 324912
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 08/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.A review of the manufacturing records was performed, and no non-conformances were raised in association with this type of event for this lot.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.Based on the above, no additional investigation and no capa/sa is required at this time.
 
Event or Problem Description
It was reported that syringe 1.0ml 31ga 6mm 10bag 500cs scale markings were misaligned.The following information was provided by the initial reporter: it was reported that insulin syringes has the needle shield off the syringe in bag.Caused a clean needle stick to employee that was treated with minor first aid.Verbatim: minor first aid was given to our employee.This was the first incident reporting of this employee.We have had four bags with insulin syringes that had at least one cap off in the plastic bag.(these are in our sharps container.) we have come across some insulin syringes that the caps are off in the plastic bag exposing the needle.This is a safety issue as we had an employee puncture his thumb which is then a biohazard.

Brand Name
SYRINGE 1.0ML 31GA 6MM 10BAG 500CS
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key12537712
Report Number1920898-2021-01018
Device Sequence Number1335398
Product Code FMF
UDI-Device Identifier00382903249121
UDI-Public00382903249121
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2025
Device Model Number324912
Device Catalogue Number324912
Device Lot Number0252919
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2021
Initial Report FDA Received Date09/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1